Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 188, NWS Topeka, KS

July 26, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jul 26, 2002, 6:16 PM CDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2002, 6:16 PM CDT (23:16 UTC)
Expired
Jul 26, 2002, 7:00 PM CDT
In force
44 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 26, 3:18 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CDT FRI JUL 26 2002

HEAT AND HUMIDITY MAIN CONCERNS THIS FORECAST...

BOUNDARY NEAR THE NEBRASKA BORDER THIS AFTERNOON LIFTING SLOWLY
NORTHWARD. BOUNDARY WILL LIKELY FOCUS THUNDERSTORMS NEAR THE
NEBRASKA BORDER BY EARLY EVENING. WILL KEEP A CHANCE FOR
THUNDERSTORMS GOING THERE AND SLIGHT CHANCE FOR THE NEXT COUPLE OF
ROWS OF COUNTIES. WAVE MOVING ACROSS EASTERN COLORADO ON PROFILERS
WILL CONTINUE EASTERLY ACROSS NEBRASKA TONIGHT. THIS MAY HELP TO
KEEP THUNDERSTORMS GOING OVERNIGHT WHICH MAY SLIP SOUTH INTO
NORTHERN KANSAS. 700-500 MB TROF TO MOVE ACROSS CWA SATURDAY MORNING
SO WILL LEAVE A SLIGHT CHANCE FOR SHOWERS. THERMAL BOUNDARIES MAY BE
PRESENT ACROSS THE CWA SATURDAY AND MAY PROVIDE FOCUS IN THE
AFTERNOON. THUS WILL MENTION A SLIGHT CHANCE FOR THE
AFTERNOON/EVENING AS WELL.

SHORTWAVE MOVING ON SHORE OUT WEST IS FORECAST TO MOVE ACROSS KANSAS
ON SUNDAY AND SUNDAY NIGHT. BEST CHANCE LOOKS LIKE SUNDAY NIGHT INTO
MONDAY AS FRONTAL BOUNDARY MOVES THOUGH.

REST OF THE WEEK LOOKING DRY WITH A RETURN OF HOT WEATHER BY THE END
OF THE WEEK. RIDGE BUILDS INTO THE CENTRAL PLAINS AND CRANKS UP THE
HEAT.

TEMPERATURES ON SATURDAY MAY BE DICTATED BY AMOUNT OF CLOUDS, BUT
SHOULD STILL REACH THE LOW 100S MOST PLACES. HEAT INDICES WILL STAY
UP TONIGHT NEAR 80 WITH 105 TO 110 EXPECTED ON SATURDAY AFTERNOON.
WILL ISSUE A HEAT ADVISORY FOR MOST OF THE EASTERN HALF OF THE CWA.

.TOP...HEAT ADVISORY THROUGH SATURDAY MAINLY SOUTH OF A LINE FROM
MINNEAPOLIS TO CLAY CENTER TO HORTON.

In the hours before

Special weather statement, Jul 26, 12:45 PM CDT, 5 hours 31 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-262200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1245 PM CDT FRI JUL 26 2002

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATE
THIS AFTERNOON AND TONIGHT, MAINLY ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT,
MAINLY ALONG AND TO THE NORTH OF INTERSTATE 70. THUNDERSTORMS COULD
DEVELOP ALONG A BOUNDARY WHICH IS SITUATED FROM NEAR CONCORDIA TO
NEAR HIAWATHA. ANY THUNDERSTORMS THAT ARE ABLE TO FORM SHOULD ONCE
AGAIN DEVELOP EXPLOSIVELY, SIMILAR TO YESTERDAY EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT.

THE THUNDERSTORMS FROM LAST NIGHT HAVE CREATED A BOUNDARY. THIS
BOUNDARY WAS LOCATED FROM NEAR CONCORDIA TO NEAR HIAWATHA THIS
AFTERNOON. STRONG DAYTIME HEATING WILL COMBINE WILL PLENTY OF LOW
LEVEL MOISTURE TO CREATE AN UNSTABLE ATMOSPHERE. HOWEVER
THUNDERSTORM DEVELOPMENT WILL HAVE TO OVERCOME A CAP IN THE
ATMOSPHERE. THUNDERSTORMS THAT DO DEVELOP SHOULD FORM ALONG THE
BOUNDARY.

STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR
THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN TOPEKA.

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:14 PM CDTSevere Thunderstorm WarningTOP31 min
Jul 25, 7:31 PM CDTSevere Thunderstorm WarningTOP29 min
Jul 25, 8:01 PM CDTSevere Thunderstorm WarningTOP44 min
Jul 25, 8:16 PM CDTSevere Thunderstorm WarningTOP44 min
Jul 26, 6:21 PM CDTSevere Thunderstorm WarningTOP39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.